# SDR 98ZZZX4529

- Difficulty date: October 17, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N350TM
- Make and model: Cessna 210J
- Aircraft serial: 21059125
- System (JASC): 8011 · Engine Starter
- Part: Spring
- Part number: 654565
- Condition: Broken
- Location: Starter
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

RECEIVED PART ON 10-16-98.  VISUAL INSPECTION OF SPRING REVEALED A CRACK APPROXIMATELY .0625 INCH LONG ON THE FIRST COIL AT THE SPRING RETAINER CUT OUT.  SUBMITTER RECOMMENDED A ONE-TIME INSPECTION OF TCM SPRINGS IN STOCK TO PREVENT PREMATURE FAILURE.  BROKEN SPRING PARTS COULD BE INTRODUCED INTO GEARBOXES AND CAUSE CATASTROPHIC FAILURE OF CRITICAL ENGINE PARTS.
